Table of Contents Author Guidelines Submit a Manuscript
International Journal of Analysis
Volume 2016, Article ID 4740819, 8 pages
http://dx.doi.org/10.1155/2016/4740819
Research Article

Inclusion of the Generalized Bessel Functions in the Janowski Class

Department of Mathematics and Statistics, Collage of Science, King Faisal University, Hofuf, Al-Hasa 31982, Saudi Arabia

Received 19 April 2016; Accepted 4 October 2016

Academic Editor: Julien Salomon

Copyright © 2016 Saiful R. Mondal and Mohammed Al Dhuain. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Sufficient conditions on , , , , and are determined that will ensure the generalized Bessel function satisfies the subordination . In particular this gives conditions for , , to be close-to-convex. Also, conditions for to be Janowski convex and to be Janowski starlike in the unit disk are obtained.

1. Introduction

Let denote the class of analytic functions defined in the open unit disk normalized by the conditions . If and are analytic in , then is subordinate to , written , if there is an analytic self-map of satisfying and . For , let be the class consisting of normalized analytic functions in satisfyingFor instance, if , then is the class of functions satisfying in .

The class of Janowski starlike functions [1] consists of satisfyingFor , is the usual class of starlike functions of order ; ; and . These classes have been studied, for example, in [2, 3]. A function is said to be close-to-convex of order [4, 5] if for some .

This article studies the generalized Bessel function given by the power serieswhere . The function is analytic in and solution of the differential equationif , , in , such that , and . This normalized and generalized Bessel function of the first kind of order also satisfies the following recurrence relation:which is useful tool to study several geometric properties of . There have been several works [611] studying geometric properties of the function , for example, on its close-to-convexity, starlikeness, and convexity, and radius of starlikeness and convexity.

In Section 2 of this paper, sufficient conditions on , , , and are determined that will ensure satisfies the subordination . It is to be understood that a computationally intensive methodology with shrewd manipulations is required to obtain the results in this general framework. The benefits of such general results are that, by judicious choices of the parameters and , they give rise to several interesting applications, which include extending the results of previous works. Using this subordination result, sufficient conditions are obtained for , which next readily gives conditions for to be close-to-convex. Section 3 gives emphasis to the investigation of to be Janowski convex as well as of to be Janowski starlike.

The following lemma is needed in sequel.

Lemma 1 (see [5, 12]). Let and satisfywhenever , is real, and . If is analytic in , with , and for , then in .

In the case , then the condition in Lemma 1 is generalized to is real, , and .

2. Close-To-Convexity of Generalized Bessel Functions

In this section, one main result on the close-to-convexity of the generalized Bessel function with several consequences is discussed in detail.

Theorem 2. Let . Suppose and satisfyFurther let , , , and satisfy either the inequalitywheneveror the inequalitywheneverIf for all , then .

Proof. Define the analytic function by Then, a computation yieldsThus, using identities (14), the Bessel differential equation (4) can be rewritten as Assume , and define byIt follows from (15) that . To ensure for , from Lemma 1, it is enough to establish in for any real , , and .
With in (16), a computation yieldsSince and , Thus where Condition (8) shows that Since for , it is clear that when with . As , the above condition holds whenever that is, whenTo establish inequality (24), consider the polynomial given by where Constraint (10) yields , and thus . Now inequality (9) readily implies that Now consider the case of constraint (12), which is equivalent to . Then the minimum of occurs at , and (11) yields Evidently satisfies the hypothesis of Lemma 1, and thus ; that is,Hence there exists an analytic self-map of with such thatwhich implies that .

Theorem 2 gives rise to simple conditions on and to ensure maps into a half plane.

Corollary 3. Let and . Then

Proof. Choose and in Theorem 2. Then condition (8) is equivalent to and (10) reduces to , and clearly both hold for . The proof will complete if hypothesis (9) holds; that is,Since , it follows that which establishes (31).

Corollary 4. Let . Then if , then .

Proof. Put and in Theorem 2. Condition (8) reduces to , which holds in all cases. It is sufficient to establish conditions (10) and (9) or, equivalently,The hypothesis implies that and .

Next theorem gives the sufficient condition for close-to-convexity when

Theorem 5. Let and satisfySuppose , , , and satisfy either the inequalitywheneveror the inequalitywheneverIf for all , then .

Proof. First, proceed similarly to the proof of Theorem 2 and derive the expression of as given in (17). Now, for , , and , and then, with and , it follows that where Observe that inequality (34) implies that . Thus for all provided ; that is, for , With , it is enough to show, for , which is equivalent towhere If (36) holds, then and , which is nonnegative from (35). On the other hand, if (38) holds, then , , and (37) implies . Either case establishes (44).

Theorem 6. Let . Suppose and with satisfyingFurther let , , , and satisfy either whenever or the inequality when If for all , then .

Theorem 7. Let . Suppose and , such that Suppose , , , and satisfy either whenever or the inequality when If for all , then .

Corollary 8. Let andThen is close-to-convex of order with respect to the identity function.

Corollary 9. Let be a nonzero real number and . Then

3. Janowski Starlikeness of Generalized Bessel Functions

This section contributes to finding conditions to ensure a normalized and generalized Bessel function in the class of Janowski starlike functions. For this purpose, first sufficient conditions for to be Janowski convex are determined, and then an application of relation (5) yields conditions for

Theorem 10. Let be such that for all and . Suppose Further let , , , and satisfyIf and , then

Proof. Define an analytic function byThenA rearrangement of (63) yieldsThus,Now a differentiation of (4) leads to which givesUsing (62) and (65), (67) yields and equivalentlyDefinewhere Thus, (69) yields . Now, with , let For , , Note that condition (58) implies . In this case, has a maximum at . Thus for all real provided Since , it is left to show that . The above inequality is equivalent towhere Since , the left-hand side of inequality (76) satisfies Now it is evident from (59) that which establishes inequality (76).
Thus satisfies the hypothesis of Lemma 1, and hence , or equivalently By definition of subordination, there exists an analytic self-map of with and A simple computation shows that and hence

Relation (5) also shows that Together with Theorem 10, relation (83) immediately yields the following result for .

Theorem 11. Let and be real numbers such that for all and . SupposeFurther let , , , and satisfy Then .

Competing Interests

The authors declare that they have no competing interests.

References

  1. W. Janowski, “Some extremal problems for certain families of analytic functions. I,” Annales Polonici Mathematici, vol. 28, pp. 297–326, 1973. View at Google Scholar · View at MathSciNet
  2. R. M. Ali, V. Ravichandran, and N. Seenivasagan, “Sufficient conditions for Janowski starlikeness,” International Journal of Mathematics and Mathematical Sciences, vol. 2007, Article ID 62925, 7 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. R. M. Ali, R. Chandrashekar, and V. Ravichandran, “Janowski starlikeness for a class of analytic functions,” Applied Mathematics Letters, vol. 24, no. 4, pp. 501–505, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. A. W. Goodman, Univalent Functions, vol. 1-2, Mariner, Tampa, Fla, USA, 1983.
  5. S. S. Miller and P. T. Mocanu, Differential Subordinations, Monographs and Textbooks in Pure and Applied Mathematics, vol. 225, Dekker, New York, NY, USA, 2000. View at MathSciNet
  6. Á. Baricz, “Geometric properties of generalized Bessel functions,” Publicationes Mathematicae Debrecen, vol. 73, no. 1-2, pp. 155–178, 2008. View at Google Scholar · View at MathSciNet
  7. Á. Baricz, “Geometric properties of generalized Bessel functions of complex order,” Mathematica, vol. 48, no. 71, pp. 13–18, 2006. View at Google Scholar
  8. Á. Baricz and S. Ponnusamy, “Starlikeness and convexity of generalized Bessel functions,” Integral Transforms and Special Functions, vol. 21, no. 9-10, pp. 641–653, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. Á. Baricz and R. Szász, “The radius of convexity of normalized Bessel functions of the first kind,” Analysis and Applications, vol. 12, no. 5, pp. 485–509, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. V. Selinger, “Geometric properties of normalized Bessel functions,” Pure Mathematics and Applications, vol. 6, no. 2-3, pp. 273–277, 1995. View at Google Scholar · View at MathSciNet
  11. R. Szász and P. A. Kupán, “About the univalence of the Bessel functions,” Studia Universitatis Babeș-Bolyai Mathematica, vol. 54, no. 1, pp. 127–132, 2009. View at Google Scholar
  12. S. S. Miller and P. T. Mocanu, “Differential subordinations and inequalities in the complex plane,” Journal of Differential Equations, vol. 67, no. 2, pp. 199–211, 1987. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus